Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 162, NWS Raleigh, NC

July 18, 2017Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2017, 6:41 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2017, 6:41 PM EDT (22:41 UTC)
Expired
Jul 18, 2017, 7:45 PM EDT
In force
64 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:00 PM EDTTSTM WND DMG1 E Wadesboro, NCMULTIPLE TREES DOWN ON MORVEN ROAD NEAR WADESBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WUUS52 KRAH 182241
SVRRAH
NCC007-153-182345-
/O.NEW.KRAH.SV.W.0162.170718T2241Z-170718T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
641 PM EDT TUE JUL 18 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Anson County in central North Carolina...
  Richmond County in central North Carolina...

* Until 745 PM EDT

* At 641 PM EDT, a severe thunderstorm was located over Rockingham,
  moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton,
  Ellerbe, Dobbins Heights, Lilesville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3506 7950 3504 7946 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2241Z 041DEG 8KT 3492 7981 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
2 follow-up statements
031 
WWUS52 KRAH 182308
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
708 PM EDT TUE JUL 18 2017

NCC007-153-182345-
/O.CON.KRAH.SV.W.0162.000000T0000Z-170718T2345Z/
Anson NC-Richmond NC-
708 PM EDT TUE JUL 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ANSON AND RICHMOND COUNTIES...

At 705 PM EDT, a severe thunderstorm was located near Rockingham,
moving southwest at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Ansonville, Hoffman, Polkton, Ellerbe,
Dobbins Heights, Lilesville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3506 7950 3504 7946 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2305Z 041DEG 8KT 3488 7985 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
629 
WWUS52 KRAH 182337
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
737 PM EDT TUE JUL 18 2017

NCC007-153-182347-
/O.EXP.KRAH.SV.W.0162.000000T0000Z-170718T2345Z/
Anson NC-Richmond NC-
737 PM EDT TUE JUL 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR ANSON AND RICHMOND COUNTIES
WILL EXPIRE AT 745 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3519 8028 3521 8026 3516 8022 3517 8020
      3515 8018 3519 8012 3514 8007 3514 8003
      3518 7985 3517 7962 3512 7957 3507 7957
      3506 7950 3504 7946 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3482 8032
TIME...MOT...LOC 2337Z 041DEG 8KT 3483 7990 

$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:20 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 18, 4:20 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
420 PM EDT Tue Jul 18 2017

.SYNOPSIS...
An upper level low across the Piedmont of North Carolina will drift
east and then southeast across the Carolinas through Thursday. A
strong ridge of high pressure across the Central Plains will expand
into our region for Friday through the weekend.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 420 PM Tuesday...

Forecast updated to go with likely POP for thunderstorms over much
of the NW Piedmont including the Triad. 4 for 5 storms were
clustering over Forsyth County, with other storms developing rapidly
over Alamance, Randolph, and Davidson Counties. We need to watch for
isolated pulse severe with gusty wind the primary threat.

The convection should wane this evening with the loss of heating
and limited forcing for ascent. Overnight lows will range within
a few degrees of 70.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 215 PM EDT Tuesday...

The upper trough will have become closed by Wednesday morning
and will be centered near Goldsboro with a northeast-southwest
trough axis. Convective coverage on Wednesday afternoon and
evening will be more limited than previous days as the deep
moisture axis will have shifted offshore and much of the area
will be located on the subsident side of the trough. Will
include slight chance PoPs for much of the area with slightly
higher Pops across the Coastal Plain, east of the trough axis.
The convection should dissipate early Wednesday evening. High
temperatures on Wednesday will be a few degrees higher as
morning low-level thickness values increase to 1410m or greater,
supporting highs in the 89 to 94 range. Lows on thursday
morning will range in the lower 70s. -Blaes
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 249 PM Tuesday...

The upper level low developing over the Mid-Atlantic today will
remain over the region through Wednesday. The low will slowly
migrate southward then southwestward Thursday and Thursday night
along the eastern periphery of the ridge located over much of the
Central U.S. A second upper level ridge will be located over the
Atlantic during that time. Central NC will remain between the two
highs through Friday night and as a result expect a mostly dry, but
hot period, with convection chances limited to the far NW and SE. At
the surface, a lee trough will linger over the region, with high
pressure over the Atlantic. The result will be continued southwest
flow ushering in warm moist air. Expect highs to be in the mid to
upper 90s  and dewpoint temperatures in the upper 60s NW to mid 70s
SE through the weekend, with heat indices largely in the 100-106
range. Overnight lows will not provide much relief as they climb
from mid 70s Thursday night to the mid to upper 70s for the
remainder of the week and weekend. As stated in the previous
discussion, convection will be mainly diurnal and limited to the
differential heating zones over the mountains and along the sea
breeze.

For early next week, an upper level trough will start to amplify
over the Eastern U.S. while the aforementioned low that settled over
the northern Gulf Coast gets absorbed into the trough. Expect
increased precip chances during that period, though temperatures
should decrease some, highs in the low to mid 90s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 140 PM Tuesday...

24 hour TAF period... Areas of stratus this morning with widespread
IFR/MVFR restrictions has given way to a mix of VFR and MVFR
conditions in stratocumulus early this afternoon. Isolated to
scattered convection will develop during the afternoon, especially
from interstate 85 south and especially eastward. Coverage will be
more limited than a typical summer day but across the east we will
include temporary restriction of an MVFR shower and a mention of a
vicinity shower with VFR conditions across the west. Will hold off
mention of thunder at this point given low predictability. Mainly
VFR conditions are expected this evening and overnight. Another
period of stratus is expected to redevelop late tonight although the
coverage will be more limited and generally confined to the eastern
Piedmont and especially the Coastal Plain.

Looking further ahead... Mainly afternoon and evening showers and
isolated storms are expected again on Wednesday with a possibility
for fog/low stratus in the morning across the east. Chances of
diurnal showers and storms decrease a great deal by Thursday into
the weekend with hot weather and generally VFR conditions expected.
-Blaes

&&

.CLIMATE...
RDU Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
18 July  |  103   1887  |     79     1887
19 July  |  101   1902  |     80     1942
20 July  |  102   1942  |     76     1981
21 July  |  102   2011  |     78     1932
22 July  |  103   2011  |     78     2011
23 July  |  105   1952  |     78     2011
24 July  |  101   2011  |     79     2011

GSO Records:
Date     | High   Year  |  High Min  Year
------------------------------------------
18 July  |   97   1986  |     76     1986
19 July  |   98   1977  |     75     2016
20 July  |  100   1977  |     75     1986
21 July  |  102   1926  |     76     2011
22 July  |  101   1926  |     77     2011
23 July  |   99   1952  |     78     2010
24 July  |   99   1914  |     78     2010

FAY Records:
Date     |  High  Year  |  High Min  Year
-------------------------------------------
18 July  |  103   1942  |     76     2013
19 July  |  101   2002  |     77     1988
20 July  |  104   1932  |     80     1996
21 July  |  105   1932  |     79     1977
22 July  |  107   1932  |     79     2011
23 July  |  103   2011  |     79     1998
24 July  |  105   1952  |     79     1945

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...Badgett
SHORT TERM...BLAES
LONG TERM...KCP
AVIATION...BLAES
CLIMATE...RAH
Hazardous weather outlook, Jul 18, 2:34 PM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
234 PM EDT Tue Jul 18 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-191845-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
234 PM EDT Tue Jul 18 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

High temperatures in the middle to upper 90s are expected late this
week through early next week. Heat index values in excess of 100 degrees
are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 18, 6:04 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
604 PM EDT TUE JUL 18 2017

NCZ023-040-182245-
Chatham NC-Alamance NC-
604 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALAMANCE AND
WESTERN CHATHAM COUNTIES UNTIL 645 PM EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Siler City, moving southwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 7930 3581 7916 3559 7935 3580 7953
TIME...MOT...LOC 2203Z 045DEG 8KT 3584 7933

77
Special weather statement, Jul 18, 6:10 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
610 PM EDT TUE JUL 18 2017

NCZ075-084>086-182315-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
610 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE...NORTHERN
SCOTLAND...RICHMOND AND NORTHERN HOKE COUNTIES UNTIL 715 PM EDT...

At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hoffman, or 12 miles southwest of Southern Pines, moving southwest at
10 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Hamlet, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Ellerbe and Foxfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3480 7968 3480 7970 3503 7988 3505 7988
      3507 7991 3510 7991 3518 7974 3518 7968
      3516 7964 3516 7962 3517 7962 3521 7966
      3532 7921 3530 7919 3527 7922 3524 7917
      3521 7915 3519 7910 3514 7911 3478 7964
TIME...MOT...LOC 2210Z 035DEG 9KT 3510 7960

Ellis
Special weather statement, Jul 18, 6:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
613 PM EDT TUE JUL 18 2017

NCZ075-076-182315-
Lee NC-Moore NC-
613 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOORE AND LEE
COUNTIES UNTIL 715 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford, moving southwest at 10 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Sanford, Broadway, Cameron, Lemon Springs, Gum Springs, Cumnock and
Tramway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3533 7935 3540 7944 3546 7945 3548 7941
      3551 7938 3553 7931 3554 7932 3555 7930
      3554 7929 3553 7927 3557 7924 3557 7922
      3555 7922 3556 7920 3557 7920 3560 7916
      3553 7897 3531 7918
TIME...MOT...LOC 2213Z 035DEG 9KT 3543 7918

Ellis
Special weather statement, Jul 18, 6:28 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
628 PM EDT TUE JUL 18 2017

NCZ007-008-182330-
Person NC-Granville NC-
628 PM EDT TUE JUL 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERSON AND NORTHERN
GRANVILLE COUNTIES UNTIL 730 PM EDT...

At 627 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Alton to near
Hitesburg. Movement was south at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Oxford, Roxboro, Concord, Bethel Hill, Bushy Fork, Hyco Lake, Moriah,
Mayo Reservoir, Hyco Marina and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3624 7852 3624 7915 3654 7913 3654 7863
TIME...MOT...LOC 2227Z 349DEG 26KT 3659 7896 3660 7875

77
Special weather statement, Jul 18, 6:31 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
631 PM EDT TUE JUL 18 2017

NCZ038-039-073-074-182330-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
631 PM EDT TUE JUL 18 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...MONTGOMERY...SOUTHWESTERN RANDOLPH AND STANLY COUNTIES
UNTIL 730 PM EDT...

At 631 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles northeast of Badin
Lake to 6 miles southeast of Rockwell. Movement was south at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Plyler, Locust, Norwood, Badin,
Oakboro and Stanfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3532 8042 3550 8030 3551 8018 3554 8020
      3555 8021 3558 8021 3562 7992 3520 7972
      3518 8011 3519 8012 3518 8013 3517 8024
      3521 8026 3520 8028 3520 8030 3518 8031
      3516 8035 3518 8037 3517 8039 3517 8043
TIME...MOT...LOC 2231Z 352DEG 15KT 3555 8000 3550 8030

77
Special weather statement, Jul 18, 6:33 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
633 PM EDT TUE JUL 18 2017

NCZ083-182330-
Anson NC-
633 PM EDT TUE JUL 18 2017

...A STRONG THUNDERSTORM WILL AFFECT ANSON COUNTY UNTIL 730 PM EDT...

At 633 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ansonville, or 8 miles northwest of Wadesboro, moving southeast at 5
mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven and McFarlan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3514 8023 3515 8008 3511 8007 3509 8002
      3508 7999 3484 7991 3481 7992 3481 8024
TIME...MOT...LOC 2233Z 333DEG 5KT 3508 8013

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:48 AM EDTSpecial Weather StatementRAHBladen57 min
Jul 18, 3:44 PM EDTSpecial Weather StatementRAHOrange61 min
Jul 18, 4:07 PM EDTSpecial Weather StatementRAHForsyth53 min
Jul 18, 4:23 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jul 18, 4:26 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth64 min
Jul 18, 4:36 PM EDTSpecial Weather StatementRAHRandolph54 min
Jul 18, 4:41 PM EDTSevere Thunderstorm WarningRAHRandolph9 min
Jul 18, 4:46 PM EDTSpecial Weather StatementRAHAlamance44 min
Jul 18, 4:48 PM EDTFlash Flood WarningRAHForsyth2 hr
Jul 18, 4:57 PM EDTSpecial Weather StatementRAHDurham63 min
Jul 18, 5:08 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore67 min
Jul 18, 5:16 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph44 min
Jul 18, 5:29 PM EDTSpecial Weather StatementRAHDavidson61 min
Jul 18, 5:54 PM EDTAreal Flood AdvisoryRAHGuilford66 min
Jul 18, 6:04 PM EDTSpecial Weather StatementRAHChatham41 min
Jul 18, 6:10 PM EDTSpecial Weather StatementRAHRichmond65 min
Jul 18, 6:13 PM EDTSpecial Weather StatementRAHLee62 min
Jul 18, 6:28 PM EDTSpecial Weather StatementRAHGranville, Person62 min
Jul 18, 6:31 PM EDTSpecial Weather StatementRAHMontgomery, Stanly59 min
Jul 18, 6:33 PM EDTSpecial Weather StatementRAHAnson57 min
Jul 18, 6:48 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly72 min
Jul 18, 7:09 PM EDTSpecial Weather StatementRAHPerson51 min
Jul 18, 7:10 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 18, 7:23 PM EDTFlash Flood WarningRAHAnson, Richmond3 hr
Jul 18, 7:38 PM EDTFlash Flood WarningRAHMontgomery, Stanly3 hr
Jul 18, 7:42 PM EDTSpecial Weather StatementRAHAnson, Richmond63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.